It is not recommended that you drink caffeine while taking Lithium due to the fact that it causes decreased Lithium levels. In addition, since water intake should be increased while taking Lithium, this med can cause dehydration if a person drinks too much caffeine. Lithium also amplifies the effect of caffeine, so this is yet another reason why it should be avoided.
As far as appetite is concerned, I've heard that Lithium can increase appetite during the beginning of treatment and can decrease it as well. This would be a good question to ask your pdoc.
Maybe since you take lithium, working at Starbucks isn't a good thing.
We of the Exclusive High Order of Lithium Users can have problems if we don't drink enough water. Unless water washes lithium out of our systems after it does what it needs to do, the lithium level in your blood can become toxic.
We also need to be careful that we don't sweat too much. If you are framing a house in the sun and find yourself perspiring profusely, the extra water output may cause you to drop below the therapeutic level.
The therapeutic level or sweet spot is 0.6-1.2 mmol/l
It is helpful to put salt on your food and not to skimp on it. Lithium is a salt, too. A bit of salt helps to keep lithium from moving too quickly through us.
Lithium has worked for my bipolar dad and me very well. I took too much once and got sick as a dog.
Caffeine? I remind myself of the guy who was asked what time it was and he explained how to make a watch.
Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.